MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION KNEE; INSERT, STD., PRIMARY, SIZE4 9MM CM

ENCORE MEDICAL L.P. FOUNDATION KNEE; INSERT, STD., PRIMARY, SIZE4 9MM CM
Model Number 385-09-504
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient presenting to the surgeon with instability.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the instability.The previous surgery and the revision detailed in this investigation occurred over 9 years and 1 month apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the instability.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's instability.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as: inadequate soft tissue support, patient bone deterioration, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION KNEE
Common Device Name
INSERT, STD., PRIMARY, SIZE4 9MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8096507
Report Number1644408-2018-01035
Device Sequence Number1850693
Product Code JWH
UDI-Device Identifier00888912117722
UDI-Public(01)00888912117722
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K000590
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2010
Device Model Number385-09-504
Device Catalogue Number385-09-504
Device Lot Number424132
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer11/22/2018
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age75 YR